Member Gallery    Games   Member Groups   Member Blogs   Health News    Bored?

Author Topic: Is this normal?  (Read 574 times)

0 Members and 1 Guest are viewing this topic.

Offline Nala1991

  • Full Member
  • ***
  • Posts: 137
  • Country: 00
  • Rec's: 0
  • Gender: Female
  • Personal text
    • Poke This Member
Is this normal?
« on: June 14, 2014, 11:00:07 AM »
I started taking Cymbalta last night again. I took it at 3am and woke up about an hour ago and was really sweaty,felt out of it mentally,nauseous and very dry mouth. Is it normal to feel this way?
Bookmark and Share

Offline MobileChucko

  • Try? Try not! There is no try...
  • Global Moderator
  • Hero Member
  • *****
  • Posts: 1061
  • Country: us
  • Rec's: 26
  • Gender: Male
  • Mood: Curious
    Curious
  • Personal text
    • Poke This Member
Re: Is this normal?
« Reply #1 on: June 14, 2014, 12:46:46 PM »
Hello Nala...  My name is Chuck and I am one of the Global Moderators here on Anxiety Zone.

Cymbalta is an anti-depressant and classified as a selective serotonin and norepinephrine reuptake inhibitor (SSNRI).  Unfortunately for many individuals, there are often times start-up side effects when starting an anti-depressant, and this can make you feel worse before you feel better.  When taking a SSNRI anti-depressant, serotonin levels in the body are immediately increased.  This can cause all of the symptoms that you have listed, Nala.  These symptoms can be unpleasant, but they are not going to hurt you, and as the body adjusts and accepts the medication, these start-up side effects will dissipate.  The symptoms usually last 2-3 weeks.  Mine lasted till day 16-17 into treatment, and then diminished rapidly.

If your go up on your dose of Cymbalta, side effects may return for awhile, but this is usually short lived.

Hang in there, Nala.  It does get better, but it will take a little time.

The very best to you!...  Chuck :grinning-smiley-003:
Bookmark and Share

Offline Nala1991

  • Full Member
  • ***
  • Posts: 137
  • Country: 00
  • Rec's: 0
  • Gender: Female
  • Personal text
    • Poke This Member
Re: Is this normal?
« Reply #2 on: June 14, 2014, 01:10:35 PM »
Thanks. I just feel really out of it,my arms feel weird my whole body feels weird. Is tha normal? Ive been on this med before. Im just scared something bads gonna happen to me.
Bookmark and Share

Offline MobileChucko

  • Try? Try not! There is no try...
  • Global Moderator
  • Hero Member
  • *****
  • Posts: 1061
  • Country: us
  • Rec's: 26
  • Gender: Male
  • Mood: Curious
    Curious
  • Personal text
    • Poke This Member
Re: Is this normal?
« Reply #3 on: June 14, 2014, 02:51:47 PM »
Nala...

At this point, one of the things you need to take into consideration is, is it the Cymbalta causing the symptoms, or your anxiety (and that includes your fears that something bad is going to happen by restarting the anti-depressant).

Also, just so you will know, when you start and stop the same AD, start-up side effects can change and sometimes be worse.  Also, it might take more of the Cymbalta to produce the same positive effects that you experienced in the past.

Starting an anti-depressant is not a fun experience, unfortunately, but hang in there, as it does get better.

As always, the best to you, Nala!...  Chuck :grinning-smiley-003:
Bookmark and Share

Offline Nala1991

  • Full Member
  • ***
  • Posts: 137
  • Country: 00
  • Rec's: 0
  • Gender: Female
  • Personal text
    • Poke This Member
Re: Is this normal?
« Reply #4 on: June 14, 2014, 03:00:54 PM »
Idk i just know im very nervous feeling today and keyed up feeling. My jaw keeps feeling tight on and off and im shaky all day long. Im thinking if something bad was gonna happen it would have happened already? I just feel out of it but I feel out of it everyday. My brain just feels very disorganized all the time.
Bookmark and Share

Offline insights

  • Hero Member
  • *****
  • Posts: 5460
  • Country: au
  • Rec's: 115
  • Gender: Male
  • Mood: Curious
    Curious
    • Poke This Member
Re: Is this normal?
« Reply #5 on: June 14, 2014, 06:57:41 PM »
Idk i just know im very nervous feeling today and keyed up feeling.

That's from the extra serotonin activity being created by the med, plus anxiety. You may have read that serotonin is the "feel good" neurotransmitter. It isn't. Neurotransmitters don't actually have an intrinsic property anyway, but generally more serotonin equals more anxiety. Fortunately, after a few weeks the brain responds to the extra serotonin antidepressants force on it by reducing the amount of serotonin it makes and releases. This often begins just before the antidepressants begins to work although it isn't the cause of the improvement, just a latter part of the process that does, the growth of new brain cells to replace ones killed or prevented from growing by chronic stress hormone exposure.

Quote
My jaw keeps feeling tight on and off

That's probably because you're unconsciously clenching it.

Quote
Im thinking if something bad was gonna happen it would have happened already?

The initial side-effects can be very unpleasant, but they don't actually cause any harm, though you mau need to be cautious if driving, operating dangerous machinery, etc. With many antidepressants the side-effects can be reduced by starting at very small doses, but as Cymbalta comes in relatively high dose slow-release pills which shouldn't be cut this isn't possible. The better news is that often the side-effects don't last as long as with other antidepressants.

Quote
My brain just feels very disorganized all the time.

That may partly be the med, but is probably mostly the anxiety overloading the circuits between the non conscious Limbic system where emotions originate and the frontal lobes where consciousness is though to be manifest. It should soon settle down.

Ian
Bookmark and Share
NOTE: I'm not a doctor, and particularly not yours, so there may be factors I'm unaware of. Therefore all advice is of a general nature and you should consult your doctor before following any of it, especially before changing med doses.

Offline Nala1991

  • Full Member
  • ***
  • Posts: 137
  • Country: 00
  • Rec's: 0
  • Gender: Female
  • Personal text
    • Poke This Member
Re: Is this normal?
« Reply #6 on: June 14, 2014, 07:34:39 PM »
I still dont feel any better so far. My jaw has been feeling very weird all day. I usually dont have that problem. I cant even drink because its so tense. Ive been laying down pretty much all day. I usually dont feel this weird as I do today. I feel like a zombie. My body feels weird and when I woke up I felt extremely weird. I was sweating bizzarely, i was confused and felt very off and my pupils were very big. I just dont feel right at all. I dont remember being this way on it before. I dont even want to stamd up because I get a racing heart and feel very off. Idk if I am going to take it again tonight.
Bookmark and Share

Offline insights

  • Hero Member
  • *****
  • Posts: 5460
  • Country: au
  • Rec's: 115
  • Gender: Male
  • Mood: Curious
    Curious
    • Poke This Member
Re: Is this normal?
« Reply #7 on: June 14, 2014, 08:52:19 PM »
I still dont feel any better so far. My jaw has been feeling very weird all day. I usually dont have that problem. I cant even drink because its so tense. Ive been laying down pretty much all day. I usually dont feel this weird as I do today. I feel like a zombie. My body feels weird and when I woke up I felt extremely weird. I was sweating bizzarely, i was confused and felt very off and my pupils were very big. I just dont feel right at all.

While the Cymbalta may be causing all these side-effects, I suspect anxiety is also a factor, possibly more so than the med.

Quote
I dont remember being this way on it before.md up because I get a racing heart and feel very off. Idk if I am going to take it again tonight.

If you've been on any antidepressant before than the initial side-effects can be more severe. If it was the same antidepressant then you may also need to take a higher dose this time to achieve the same level of control.

Ian
Bookmark and Share
NOTE: I'm not a doctor, and particularly not yours, so there may be factors I'm unaware of. Therefore all advice is of a general nature and you should consult your doctor before following any of it, especially before changing med doses.

Offline Nala1991

  • Full Member
  • ***
  • Posts: 137
  • Country: 00
  • Rec's: 0
  • Gender: Female
  • Personal text
    • Poke This Member
Re: Is this normal?
« Reply #8 on: June 14, 2014, 08:56:59 PM »
The jaw thing has kinda gone away. But my facial muscles and arm muscles kinda hurt. I have the shakes as well. Idk in a way yes it is my anxiety but I just dont want something to go wrong with me either. I just wish it would all go away.
Bookmark and Share

Offline insights

  • Hero Member
  • *****
  • Posts: 5460
  • Country: au
  • Rec's: 115
  • Gender: Male
  • Mood: Curious
    Curious
    • Poke This Member
Re: Is this normal?
« Reply #9 on: June 15, 2014, 03:26:09 AM »
I just dont want something to go wrong with me either

Cymbalta isn't going to harm you. The side-effects can be unpleasant and scary, but they are not symptoms of harm being done.

Quote
I just wish it would all go away.

Yes, if only it would, by sadly there are no magic bullets. The closest we have, the benzodiazepines, also have issues, mainly that doctors are increasingly reluctant to prescribe them so they can't be relied on as primary, taken daily meds.

Ian
Bookmark and Share
NOTE: I'm not a doctor, and particularly not yours, so there may be factors I'm unaware of. Therefore all advice is of a general nature and you should consult your doctor before following any of it, especially before changing med doses.

Tags:
 

anything